Fedora 7 Desktop effect causes Multimeda playback problems

July 6, 2007 at 10:35 pm 6 comments

Recently, I enabled the desktop effect on my Fedora 7. Shortly afterwards, none of the videos can be played back. Whenever I play a video file, it would load the file and then suddenly quit the application. This happened with any sort of video player.

If you run the video from the command line, you’ll see the following message:

X Error of failed request: BadAlloc (insufficient resources for operation)
Major opcode of failed request: 140 (Xvideo)
Minor opcode of failed request: 19 ()
Serial number of failed request: 84
Current serial number in output stream: 85

The message is from running VLC. However, running gxine and totem also result in essentially the same bad alloc message.

There is some sort of incompatibility between the Desktop effect and multimedia playback. This problem does not occur if you run as the root account. Whenever you run as a non-root, multimedia playback would failed as long as Desktop effect is on. You either have to turn off Desktop effect or run as root.

Advertisements

Entry filed under: fedora, linux.

Installing VirtualBox on Fedora 7 with a Windows Guest Getting VMWare Server to display in 1280×800

6 Comments Add your own

  • 1. Jun  |  August 30, 2007 at 11:54 pm

    I have this exact problem, but it happens even when I’m in root. Any ideas?

    Reply
  • 2. paulsiu  |  September 1, 2007 at 1:08 pm

    Hmm… Not sure. Does it work with the desktop effect off. May be it reacts differently on your machine because you have a different video card and therefore different video driver.

    Reply
  • 3. Luigi  |  September 17, 2007 at 5:36 am

    I have exactly the same problem.. I have an intel accelerated graphics 945GM. When gnome desktop effects are on, VIDEOs would not play!!

    Reply
  • 4. mario  |  October 11, 2007 at 10:29 am

    exact the same problem. When I disable the desktop effects its working again. it doesn’t matter root or not…

    Reply
    • 5. sudhish  |  August 21, 2009 at 6:01 am

      Hello,

      u had mentioned in this post that u had disabled desktop effects ….

      can u let me know how did u do that……..
      i am using fedora 10….and i enabled desktop effects which is causing lot of problems. I want to disable it but found no such option.. tried lot of googling and finally found ur statement.

      Any help is appreciated

      Thanks and regards,

      sudhish

      Reply
  • 6. Radhe  |  September 12, 2008 at 1:02 pm

    same problem
    intel accelerated graphics 965G.

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Trackback this post  |  Subscribe to the comments via RSS Feed


Calendar

July 2007
M T W T F S S
« Jun   Aug »
 1
2345678
9101112131415
16171819202122
23242526272829
3031  

Most Recent Posts


%d bloggers like this: